MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS PUMP MODULE SMARTSITE INFUSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS PUMP MODULE SMARTSITE INFUSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 11522558
Medical Device Problem Codes Leak/Splash (1354); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd alaris pump module smartsite infusion set experienced component separation and leaked.The following information was provided by the initial reporter: reported issue: patient rolled over onto the tubing and tubing automatically disconnected at the y-site, chemo was stopped.Chemo spill and patient had a line break.
 
Additional Manufacturer Narrative
Investigation summary: no sample or photo was returned by the customer.The customer complaint of connection issue could not be verified due to the product not being returned for failure investigation.A device history record review for model 11522558 lot number 22085776 was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.Due to no sample being received, an investigation could not be performed and a root cause could not be determined.
 
Event or Problem Description
 
Additional Manufacturer Narrative
It was reported by the customer that pt rolled over onto tubing and it automatically disconnected.One sample of material number 11522558 was received for quality investigation.Visual inspection of the sample shows that the sample separated at the outlet port of the y-site connector.Further inspection of the sample under magnification indicates that there is insufficient solvent at the outlet port of the y-site and the tubing, making separation of the tubing easier at that location.The customer complaint of connection issues was not confirmed, however, the sample showed that the tubing had separated from the y-site.Investigation at the manufacturing location indicates that the root cause for the failure is that the y-sties were found to have fluorosilicone on the surface in which the bonding solvent between the tubing and y-site body is located.The fluorosilicone does not let the solvent work properly leading to a weak engagement that generates gaps and separations between components.A trend for the reported issue has been identified for this product line.The appropriate personnel have been notified of this complaint.We have funded a project to examine how to further increase the robustness of the product and prevent future occurrences of this type.As part of the action plan, quality alerts were issued for the automation personnel regarding fluorosilicone inside the bonding pocket and to reinforce the flow test procedure.Additionally, updating documents regarding the calibration of the automated equipment, adding specification data for critical parts of the equipment and adding specification data for the critical parts that require calibration.Furthermore, preventative maintenance was added to the equipment used in the assembly, and additional equipment was purchased as a part of the corrective and preventative actions taken to correct the issue.A device history record review for model 11522558 lot number 22085776 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 20aug2022.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see narrative below.
 
Event or Problem Description
Mat# 11522558; lot# 22085776.It was reported by the customer that pt rolled over onto tubing and it automatically disconnected.Verbatim: reported issue: patient rolled over onto the tubing and tubing automatically disconnected at the y-site, chemo was stopped.Chemo spill and patient had a line break.Chemo had to be remade and was hung up again.

Brand Name
BD ALARIS PUMP MODULE SMARTSITE INFUSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key16687043
Report Number9616066-2023-00640
Device Sequence Number20315982
Product Code FPA
UDI-Device Identifier50885403232303
UDI-Public(01)50885403232303
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/20/2025
Device Catalogue Number11522558
Device Lot Number22085776
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2023
Supplement Date Received by Manufacturer05/09/2023
12/12/2023
Initial Report FDA Received Date04/05/2023
Supplement Report FDA Received Date05/22/2023
12/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown